MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET ZELANTEDVT; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET ZELANTEDVT; CATHETER, EMBOLECTOMY
Model Number 45027
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a zelantedvt thrombectomy system.The pump number was reviewed in sap and confirmed to be from finished goods batch, which matches the reported batch number.The pump, effluent/supply line, shaft, tip, piston, and spike line were microscopically and visually inspected.Inspection of the device presented no damage or irregularities to the device.Functional testing was performed by placing the device in the angiojet console.The complaint device failed to prime and the 'check catheter for kinks' error was displayed on the console, meaning that the device over-pressured.The device was removed from the console and the shaft was inspected but there was no reason that would have caused an over-pressure alarm.The tip was cut, and the jets were microscopically inspected, and it showed that there was a jet hole that was plugged, causing the over pressure as the flow was being restricted.The jet body was cut-off from the device.Additional testing was performed on the plugged jet hole.The eds identified that the source of the fm that was obstructing the jet hole was identified as stainless steel, which the jet body material is made of.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2020.It was reported that the catheter was unable to prime.An angiojet zelanted vt catheter was selected for a deep venous thrombosis procedure.The catheter would not prime properly and it did not entered the patient's body.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed a plugged jet hole.

Brand Name
ANGIOJET ZELANTEDVT
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9860641
Report Number2134265-2020-03641
Device Sequence Number14310785
Product Code KRA
UDI-Device Identifier08714729904724
UDI-Public08714729904724
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K151313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45027
Device Catalogue Number45027
Device Lot Number0024207805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2020
Initial Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1